Author(s): Moreels S, Neyrinck A, Desmet W
Abstract Share this page
Abstract We report a case of a 42-year-old woman who presented with intractable hypotension and non-ST-elevation myocardial infarction as a result of a disulfiram-ethanol reaction. During hypotension and ischaemic ECG changes we assessed cardiac function by echocardiography. Aggressive intravenous fluid resuscitation was unsuccessful. Only after starting intravenous norepinephrine, blood pressure and ECG normalized. Coronary angiography performed three days after admission was normal. Cardiovascular adverse events are a known, potentially fatal complication of concomitant ingestion of ethanol and disulfiram, but only few cases are reported in literature. Cardiologists and emergency care physicians should be aware of this interaction when a patient with chronic alcohol abuse presents with severe hypotension or myocardial ischaemia.
This article was published in Acta Cardiol
and referenced in Journal of Microbial & Biochemical Technology